Minn Med. 2009 Jul;92(7):38-40.

 

Resolution of recurrent Clostridium difficile-associated diarrhea using staggered antibiotic withdrawal and kefir.

 

Bakken JS. Section of Infectious Disease, St. Luke's Medical Center, Duluth, USA.

 

 

Eight patients, each of whom experienced recurrent episodes of Clostridium difficile-associated diarrhea, were treated with staggered and tapered oral metronidazole or vancomycin combined with daily intake of kefir, an over-the-counter liquid probiotic dairy product. All eight successfully resolved their infection and did not experience any further diarrhea after completion of treatment. Further studies will be needed to determine whether gradual antibiotic withdrawal combined with kefir is a valuable treatment for recurrent C. difficile-associated diarrhea.

 

PMID: 19708314 [PubMed - indexed for MEDLINE]

 


 

 

Related Articles:

 

Home Testing & Sanitizer:
 

 

 

 

 

ADVERTISEMENT